MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534360
Medical Device Problem Codes Break (1069); Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2018 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during a procedure.The exact event date was not provided.According to the complainant, during the attempt to release the stent, the delivery system breaks, leading to a blockage of the carrier catheter in the stent, resulting in obstruction of the stent.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2018 as no event date was reported.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during a procedure.The exact event date was not provided.According to the complainant, during the attempt to release the stent, the delivery system breaks, leading to a blockage of the carrier catheter in the stent, resulting in obstruction of the stent.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.**additional information received on 09aug2019** the rendezvous procedure was performed on (b)(6) 2018 in the common bile duct (cbd).The procedure was completed after they removed the advanix biliary stent and the patient was in good condition.No further issues were reported with the device.Additionally, it was noted that due to the duodenal stricture, it was impossible to perform a classic endoscopic retrograde cholangiopancreatography (ercp).Therefore, the physician put the guidewire percutaneous into the liver, going the opposite direction in the bile duct to spring through the papilla and then back into the stomach.
 
Additional Manufacturer Narrative
Block f10: problem code 2423 captures for the reported event of stent occlusion.Problem code 1069 captures for the reported event of guide catheter broken.Block h10: the returned advanix rx bili preload cb was analyzed.A visual evaluation noted that the pull wire did not break, however it had several kinks/bent in the proximal section.The pull wire cap was detached and was not returned.The guide catheter was detached and kinked/bent in the distal section and the stent attached to it was kinked/bent.The push catheter suture hole was torn, the suture was detached and was not returned.Additionally, the guidewire section near the stuck area was peeled, exposing the corewire.The reported event was confirmed.Based on the product analysis, the pull wire was not broken, however the guide catheter was detached.The issue occurred during the procedure, it is most likely that procedural factors encountered during the use of the device could have affected the device performance and its integrity.Handling and manipulation during the use of the device can lead to kinking of the pull wire, guide catheter, push catheter and the stent.When a lot of force applied to the handle and the guidewire in order to release the stent could result in push catheter and suture breakage, tearing the suture hole and pull wire cap detachment.Therefore, adverse event related to procedure, is selected as the most probable root cause for the complaint.A manufacturing process was performed, the wire assembly moved in and out of the push catheter and the guide catheter moved in and out when in unlock position.The extrusions were free of kinks, the delivery system ramps a function for biliary delivery system by inserting a non-floppy end of jagwire through the tip of the guide catheter and out ramp.The guide catheter length was inspected using a ruler and the entire length was wiped down with alcohol dampened lint free cloth, these steps of the process would identify the encountered damages.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during a procedure.The exact event date was not provided.According to the complainant, during the attempt to release the stent, the delivery system breaks, leading to a blockage of the carrier catheter in the stent, resulting in obstruction of the stent.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.**additional information received on (b)(6) 2019** the rendezvous procedure was performed on (b)(6), 2019 in the common bile duct (cbd).The procedure was completed after they removed the advanix biliary stent and the patient was in good condition.No further issues were reported with the device.Additionally, it was noted that due to the duodenal stricture, it was impossible to perform a classic endoscopic retrograde cholangiopancreatography (ercp).Therefore, the physician put the guidewire percutaneous into the liver, going the opposite direction in the bile duct to spring through the papilla and then back into the stomach.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8875883
Report Number3005099803-2019-04013
Device Sequence Number11360268
Product Code FGE
UDI-Device Identifier08714729787457
UDI-Public08714729787457
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2021
Device Model NumberM00534360
Device Catalogue Number3436
Device Lot Number0023817757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer07/25/2019
07/16/2020
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date08/19/2019
08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1